Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes dizziness and chest cold with a history of high BP?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2002
Answered : 2448 Questions
I was sick with a chest cold over thanksgiving. Since then I have been weak in the legs and arms and dizzy and short winded with exertion. I am 63 yrs old and in relatively good health. I had high blood pressure at one time but no longer need medication to control it. What could cause this an what should I do,
Posted Mon, 24 Feb 2014 in Medicines and Side Effects
Answered by Dr. Praveen G 2 hours later
Brief Answer: Upper Respiratory Tract Infection Detailed Answer: Hello, Your symptoms are suggesting me of upper respiratory tract infection might be of viral etiology. The viral infection is causing all these symptoms. As the age advances immunity of the body comes down and will be more prone for the entry of microorganisms. Most of the viral infection are self limiting and subside by itself in 4-5 days. For present symptoms I would like to advise to take, 1.Lot of Hot water 2.Eat food rich in proteins to boost up your immunity. 3.You can take Oral NSAIDs 4.Oral Antihistamines You should have prescription from your doctor to get these medicines. As you had high blood pressure previously, i hope you have adopted life style modification to control the blood pressure and you have stopped the medicine after your treating doctors advise. Anti hypertensive drugs should be stopped only on advise of your consultant. Hope i have answered your query. If you any query please feel free to post the query. Thank you.
Above answer was peer-reviewed by
Follow-up: What causes dizziness and chest cold with a history of high BP? 2 days later
I no longer have broncitus. I took expectorants and antibiotics and recovered from the illness. I have never recovered my strength. I have weak in the legs and arms and dizzy and short winded with exertion. I have difficulty walking through large stores to shop and stairs seem to cause shortness of breath and this didn't happen before it original illness. do you still recommend the same treatment.
Answered by Dr. Praveen G 5 hours later
Brief Answer: Sequels of respiratory tract infection Detailed Answer: Hello, It is my pleasure to help you, Your history is suggesting me that you may be having Post-viral fatigue syndrome (PVFS), it is a condition characterized by easy fatigue,weakness and exertion following a viral infection. Other conditions leading to these symptoms that mimics are diabetes, anaemia , kidney and liver problems. There is no definite cure for post-viral fatigue syndrome, but the symptoms can be relieved by using medications. The best relief for post-viral fatigue is rest and not overdoing activities. Maintain a consistent routine every day, gradually building up exercise and activity is beneficial. For your symptoms I would like to suggest. 1.Avoiding doing too much on days when you feel tired. 2.Balancing your time between activity, rest, and sleep. 3.Breaking big tasks into smaller, more manageable ones. 4.Deep breathing exercises. I think you can adopt these remedies,definitely your symptoms will improve. If the symptoms are severe and troubling you, I would order for relevant blood tests to rule out other conditions as mentioned above. Your local physician will know about those tests. Still if you any query I will be very much happy to answer and I wish you a speedy recovery. Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor